MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P10P-001
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected blood pump pu valves; 10 ml in/out; ø 6 mm, sn (b)(6), was in use on the patient for a short period on the day of procedure (b)(6) 2025.We have reviewed the production records of the excor blood pump and the pump was produced according to our specification.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
(b)(6) 2025, the site contacted berlin heart inc.(bhi) clinical affairs (ca) to report that during transfer of the patient from the or to the icu, the site noticed blood between the membrane layers around the stabilization ring on the excor blood pump pu valves; 10 ml.The site reported that the blood pump maintained full filling and ejection, and the patient remained hemodynamically stable during this time.Upon evaluating the video provided by the site, bhi ca recommended a pump change.The site changed the blood pump without any significant complications.
 
Additional Manufacturer Narrative
The affected blood pump was used on the patient only during implantation and returned to berlin heart for investigation.During initial visual inspection of the returned blood pump, slight reddish-brown discoloration could be detected between the membrane layers, indicating that blood had penetrated.The blood pump was then tested for functional performance.The pump performance met our specifications.The pump was completely filling and emptying, and the membrane movement showed no abnormalities.For further evaluation, the blood pump was disassembled, and individual membrane layers were individually tested.The blood-side membrane layer showed an imprint in the form of punch-like damage.The damage corresponded in appearance to the shape and size of the de-airing needle tip, and it was located directly opposite the de-airing port.Dried blood residues were found between the blood-side and the middle layer of the triple-layer membrane.The blood-side membrane layer was punctured, whereas the other two layers of the membrane are intact.The cause of the defect was most likely an inadvertent contact of the blood membrane with the de-airing needle when de-airing of the blood pump during pump preparation.It resulted in damage to the blood-side layer of the membrane and blood accumulation in the interstices of the blood-side and middle layer membrane.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key21682981
Report Number3004582654-2025-00019
Device Sequence Number7768499
Product Code DSQ
UDI-Device Identifier04260090040102
UDI-Public(01)04260090040102(17)270611
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10P-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 DA
Patient SexMale
Patient Weight4 KG